Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 30, 2012, 12:17 AM CDT for Pearl River County, Mississippi. It took effect at Sep 30, 2012, 4:37 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2012, 12:17 AM CDT (05:17 UTC)
- In effect from
- Sep 30, 2012, 4:37 AM CDT
- Expired
- Oct 1, 2012, 7:41 PM CDT
- In force
- 39 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 18.17 ft at Sep 30, 2012, 8:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
889 WGUS44 KLIX 300517 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1217 AM CDT SUN SEP 30 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY EAST HOBOLOCHITTO CREEK NEAR CAESAR AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-011117- /O.NEW.KLIX.FL.W.0100.121002T0600Z-121002T1800Z/ /TYTM6.1.ER.121002T0600Z.121002T0600Z.121002T1200Z.NO/ 1217 AM CDT SUN SEP 30 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * FROM LATE MONDAY NIGHT TO TUESDAY AFTERNOON. * AT 11:45 PM SATURDAY THE STAGE WAS 6.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD $$ MSC109-011117- /O.NEW.KLIX.FL.W.0101.120930T1051Z-121001T1845Z/ /MNLM6.1.ER.120930T1051Z.120930T1800Z.121001T1245Z.NO/ 1217 AM CDT SUN SEP 30 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * FROM EARLY THIS MORNING TO MONDAY AFTERNOON. * AT 11:45 PM SATURDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 15.0 FEET...SOME SECONDARY ROADS NEAR THE STREAM NORTH OF PICAYUNE WILL BE INUNDATED. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES * IMPACT...AT 12.0 FEET...MINOR AGRICULTURAL AND FORESTRY FLOODING IN RURAL AREAS $$ MSC109-011117- /O.NEW.KLIX.FL.W.0102.121001T0600Z-121001T1200Z/ /CREM6.1.ER.121001T0600Z.121001T0600Z.121001T0600Z.NO/ 1217 AM CDT SUN SEP 30 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE EAST HOBOLOCHITTO CREEK NEAR CAESAR. * FROM LATE TONIGHT TO MONDAY MORNING. * AT 11:45 PM SATURDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 15.0 FEET...WATER OVER A FEW ROADS IN THE CITY OF PICAYUNE WILL CAUSE TRAFFIC PROBLEMS. SCHOOL BUS TRAFFIC MAY NEED ALTERNATE ROUTES. A FEW HOMES ON NORTHWOOD DRIVE WILL BE THREATENED. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES SUBJECT TO FLOODING IN LOW PLACES * IMPACT...AT 12.0 FEET...WATER ON ISOLATED LOW AREAS OF UNIMPROVED ROADS NEAR THE CREEK. MINOR OVERFLOW IN AGRICULTURAL AREAS NEAR STREAM. * IMPACT...AT 10.0 FEET...BANKFULL AT GAGE. SOME MINOR OVERFLOW IN FLOOD PLAIN DOWNSTREAM OF GAGE. $$
5 follow-up statements
341 WGUS44 KLIX 300938 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 438 AM CDT SUN SEP 30 2012 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI... WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-011538- /O.EXT.KLIX.FL.W.0101.120930T0937Z-121002T0949Z/ /MNLM6.2.ER.120930T0518Z.120930T1800Z.121002T0349Z.NO/ 438 AM CDT SUN SEP 30 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * UNTIL LATE MONDAY NIGHT. * AT 3:45 AM SUNDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * IMPACT...AT 17.0 FEET...SOME ROADS IN THE COUNTY INUNDATED BUT PASSABLE. HOMES IN WESTCHESTER SUBDIVISION, PICAYUNE WILL BE THREATENED. WATER OVER A FEW ROADS IN THE CITY OF PICAYUNE WILL CAUSE TRAFFIC PROBLEMS. SCHOOL BUS TRAFFIC MAY NEED ALTERNATE ROUTES. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES $$
872 WGUS84 KLIX 301407 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 907 AM CDT SUN SEP 30 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY THE EAST HOBOLOCHITTO CREEK NEAR CAESAR AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-012007- /O.EXT.KLIX.FL.W.0101.000000T0000Z-121002T1225Z/ /MNLM6.2.ER.120930T0518Z.120930T1800Z.121002T0625Z.NO/ 907 AM CDT SUN SEP 30 2012 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * UNTIL TUESDAY MORNING. * AT 8:45 AM SUNDAY THE STAGE WAS 18.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * THE FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 19.0 FEET BY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 17.0 FEET...SOME ROADS IN THE COUNTY INUNDATED BUT PASSABLE. HOMES IN WESTCHESTER SUBDIVISION, PICAYUNE WILL BE THREATENED. WATER OVER A FEW ROADS IN THE CITY OF PICAYUNE WILL CAUSE TRAFFIC PROBLEMS. SCHOOL BUS TRAFFIC MAY NEED ALTERNATE ROUTES. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES. $$ MSC109-011200- /O.CON.KLIX.FL.W.0102.121001T0600Z-121001T1200Z/ /CREM6.1.ER.121001T0600Z.121001T0600Z.121001T0600Z.NO/ 907 AM CDT SUN SEP 30 2012 THE FLOOD WARNING CONTINUES FOR THE EAST HOBOLOCHITTO CREEK NEAR CAESAR. * FROM LATE TONIGHT TO MONDAY MORNING. * AT 8:45 AM SUNDAY THE STAGE WAS 11.7 FEET. * THE FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 15.0 FEET...WATER OVER A FEW ROADS IN THE CITY OF PICAYUNE WILL CAUSE TRAFFIC PROBLEMS. SCHOOL BUS TRAFFIC MAY NEED ALTERNATE ROUTES. A FEW HOMES ON NORTHWOOD DRIVE WILL BE THREATENED. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES SUBJECT TO FLOODING IN LOW PLACES * IMPACT...AT 12.0 FEET...WATER ON ISOLATED LOW AREAS OF UNIMPROVED ROADS NEAR THE CREEK. MINOR OVERFLOW IN AGRICULTURAL AREAS NEAR STREAM. $$ 98/SO
808 WGUS84 KLIX 010003 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 703 PM CDT SUN SEP 30 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-020603- /O.EXT.KLIX.FL.W.0101.000000T0000Z-121002T1104Z/ /MNLM6.2.ER.120930T0518Z.121001T0000Z.121002T0504Z.NO/ 703 PM CDT SUN SEP 30 2012 THE FLOOD WARNING CONTINUES FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * UNTIL TUESDAY MORNING. * AT 6:45 PM SUNDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.0 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING OCTOBER 2ND. * IMPACT...AT 17.0 FEET...SOME ROADS IN THE COUNTY ARE INUNDATED BUT PASSABLE. HOMES IN WESTCHESTER SUBDIVISION OF PICAYUNE WILL BE THREATENED. WATER OVER A FEW ROADS IN THE CITY OF PICAYUNE WILL CAUSE TRAFFIC PROBLEMS. SCHOOL BUS TRAFFIC MAY NEED ALTERNATE ROUTES. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES.
846 WGUS84 KLIX 011533 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1033 AM CDT MON OCT 1 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-021236- /O.EXT.KLIX.FL.W.0101.000000T0000Z-121002T1236Z/ /MNLM6.1.ER.120930T0518Z.121001T0815Z.121002T0636Z.NO/ 1033 AM CDT MON OCT 1 2012 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * UNTIL TUESDAY MORNING. * AT 9:45 AM MONDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE TONIGHT. * IMPACT...AT 15.0 FEET...SOME SECONDARY ROADS NEAR THE STREAM NORTH OF PICAYUNE WILL BE INUNDATED. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES * IMPACT...AT 12.0 FEET...MINOR AGRICULTURAL AND FORESTRY FLOODING IN RURAL AREAS * IMPACT...AT 10.0 FEET...BANK FULL MINOR OVER BANK FLOW AT LOW SPOTS JUST BELOW GAGE. $$
912 WGUS84 KLIX 020041 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 741 PM CDT MON OCT 1 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-020111- /O.CAN.KLIX.FL.W.0101.000000T0000Z-121002T1236Z/ /MNLM6.1.ER.120930T0518Z.121001T0815Z.121001T2317Z.NO/ 741 PM CDT MON OCT 1 2012 THE FLOOD WARNING IS CANCELLED FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * AT 6:45 PM MONDAY THE STAGE WAS 14.9 FEET. * FELL BELOW FLOOD STAGE AT 6:17 PM MONDAY. * THE FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL TO A STAGE OF 8.7 FEET BY WEDNESDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR AGRICULTURAL AND FORESTRY FLOODING IN RURAL AREAS. * IMPACT...AT 10.0 FEET...BANK FULL MINOR OVER BANK FLOW AT LOW SPOTS JUST BELOW GAGE. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 29, 11:43 PM CDT, 34 minutes earlier.
Area forecast discussion, Sep 29, 11:43 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CDT SAT SEP 29 2012
.AVIATION...
MVFR TO IFR CONDITIONS WILL PREVAIL THROUGHOUT THE PERIOD DUE TO
CEILINGS AND OCCASIONAL PERIODS OF RAIN/CONVECTION. SOUTHERLY
WINDS WILL ALSO INCREASE DURING THE DAY SUNDAY AS AN AREA OF LOW
PRESSURE APPROACHES AND MOVES ACROSS SOUTH LOUISIANA. SOME DRIER
AIR WILL LIKELY BEGIN TO WORK INTO THE REGION LATE SUNDAY AFTERNOON AND
OR SUNDAY EVENING RESULTING IN DIMINISHING RAIN COVERAGE AT THAT TIME.
11
&&
.PREV DISCUSSION... /ISSUED 827 PM CDT SAT SEP 29 2012/
SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENINGS FLIGHT. SKIES WERE OVERCAST AT
RELEASE WITH A VERY LIGHT RAIN SHOWER. THE SOUNDING IS SATURATED
OR NEARLY SATURATED THROUGH NEARLY 550MB. THE PW VALUE IS AT 2.33
INCHES. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET ARE
FROM THE SOUTH AT 13KTS. FROM 5K TO 10K FEET THE WINDS ARE FROM
THE THE SOUTHWEST AT 22KTS. THE WINDS BECOME MORE WESTERLY NEAR
30K FEET. STORM MOTION IS TO THE EAST AT 12KTS.
PREV DISCUSSION... /ISSUED 356 PM CDT SAT SEP 29 2012/
SHORT TERM...
FORECAST CHALLENGES FOR THIS FORECAST SHIFT ARE PRIMARILY IN THE
INITIAL 36 HORUS AS UPPER LOW AND ASSOCIATED SURFACE LOW OVER TEXAS
MOVES EAST AND ACROSS THE REGION. MODELS ARE IN FAIRLY GOOD
AGREEMENT THROUGH THE FIRST 48 HOURS TAKING UPPER LOW OVER TEXAS
EASTWARD INTO S ARKANSAS AROUND 12Z MON. AT THE SURFACE BOTH ECMWF
AND GFS TAKE THE LOW INTO SW LA AROUND DAYBREAK SUNDAY THEN INTO
CENTRAL OR SOUTHERN MISSISSIPPI BY 06Z MONDAY WITH TRAILING SURFACE
TROUGH INTO THE MS COAST. A THREAT OF HEAVY RAIN AND ISOLATED
SEVERE WEATHER WILL ACCOMPANY THE SYSTEM OVER THE NEXT 24 HOURS.
WITH REGARD TO HEAVY RAINFALL...DEEP TROPICAL MOISTURE IN PLACE
AHEAD OF UPPER LOW WITH PRECIP WATER CURRENTLY IN THE 2 TO 2.25
INCH RANGE AND FORECAST TO REMAIN HIGH IN ADVANCE OF THE TROUGH.
COMBINATION OF DEEP MOISTURE CONTENT...INCREASING LOW LEVEL INFLOW
AT SFC TO 850 MB LATER TONIGHT AND SUNDAY AND FAVORABLE UPPER
DIVERGENCE PATTERN SHOULD LEAD TO HEAVY RAINFALL IN SOME AREA.
EXPECT RAINFALL OF 2 TO 4 INCHES OF ADDITIONAL RAINFALL ACROSS THE
REGION WITH HIGHEST LIKELIHOOD OF THE HEAVIES RAINFALL OVER THE
NORTHERN PORTION OF THE FORECAST AREA. WILL ISSUE FLASH FLOOD WATCH
FOR THE POTENTIAL OF SHORT DURATION INTENSE RAINFALL RATES CAUSING
FLASH FLOOD ISSUES.
SECONDARY THREAT WILL BE STRONG TO POTENTIALLY SEVERE CONVECTION AS
SURFACE LOW TRACK INLAND ACROSS SOUTH LOUISIANA AND SOUTH
MISSISSIPPI ALLOWING MOST OF THE AREA TO GET INTO THE WARM SECTOR
AND MORE UNSTABLE AIRMASS DURING SUNDAY. MODEL SOUNDINGS INDICATE
LOW LEVEL SHEAR VALUES MAXIMIZE DURING THE MORNING INTO EARLY
AFTERNOON. HOWEVER DEEP MOISTURE PROFILES APPEAR TO LIMIT
INSTABILITY...WHICH MAY LIMIT OVERALL SEVERE POTENTIAL.
BY LATE AFTERNOON AND EARLY EVENING SUNDAY...MID LEVEL DRY AIR
SWEEPS INTO REGION FROM THE SOUTHWEST WITH SHOWERS AND
THUNDERSTORMS DIMINISHING WEST TO EAST SUNDAY EVENING.
LONG TERM...
UPPER TROF AXIS WILL SHIFT EAST OF THE AREA ON TUESDAY...WITH
GENERALLY DRY WEATHER REGIME IN PLACE THROUGH THE REMAINDER OF THE
WEEK. MORNING LOWS IN THE 50S WILL BE THE RULE OVER MUCH OF THE AREA
AWAY FROM THE COAST TUESDAY AND WEDNESDAY MORNINGS...THEN SLOWLY
TRENDING UPWARD TO THE END OF THE WEEK. 21
AVIATION...
NUMEROUS TO WIDESPREAD SHRA AND ISOLATED TSRA WITH PREVAILING MVFR
CONDITIONS ARE EXPECTED IN THE FIRST 6 TO 9 HOURS OF THE FORECAST
PERIOD. A FEW AIRPORTS WILL IMPROVE TO VFR AT TIMES WHILE A FEW
OTHERS DROP TO IFR. SINCE THE LIGHTNING HAS BEEN VERY LIMITED THUS
FAR...HAVE NOT PLACED ANY MENTION OF TSRA IN THE TAFS THROUGH THE
AFTERNOON AND EVENING...HOWEVER AMENDMENTS MAY BE NECESSARY IF
STRONGER CONVECTION DEVELOPS. AS THE CENTER OF THE STORM SYSTEM
APPROACHES TONIGHT AND EARLY SUNDAY...TSRA AND IFR CONDITIONS ARE
MORE LIKELY LATE TONIGHT THROUGH MUCH OF THE DAY ON SUNDAY. 22/TD
MARINE...
STRONG SOUTHERLY FLOW WILL DEVELOP LATER TONIGHT THROUGH SUNDAY AS
LOW ACROSS SOUTH LA AND S MS SUNDAY AND SUNDAY EVENING THEN SWING TO
N AND NW AS THE LOW MOVES EAST AND COOLER AIR MOVES INTO REGION.
WILL ISSUE SMALL CRAFT ADVISORY FOR 20 TO 25 KNOT WINDS. A WE MOVE
INTO A HIGHER ASTRONOMICAL TIDE CYCLE THIS WEEKEND AND EARLY NEXT
WEEK. SLIGHTLY ELEVATED TIDES MAY OCCUR SUNDAY AS SOUTHERLY FLOW
DEVELOPS...BUT WINDS SHOULD QUICKLY SHIFT TO THE WEST AND NORTHWEST
LATE SUNDAY. 21
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...MONITORING CONVECTION FOR SEVERE THUNDERSTORM AND FLASH
FLOOD POTENTIAL LATER TONIGHT AND SUNDAY
HURRICANE ISAAC RECOVERY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 80 61 74 / 90 90 50 30
BTR 72 83 60 77 / 90 90 40 20
ASD 72 83 65 76 / 90 90 50 30
MSY 73 84 67 76 / 90 90 50 20
GPT 72 82 67 77 / 90 90 60 30
PQL 70 83 70 77 / 90 90 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Sep 29, 6:37 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 637 PM CDT SAT SEP 29 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-301145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 637 PM CDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BRIEFLY BECOME STRONG WITH WIND GUSTS TO NEAR 40 MPH...HOWEVER THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. A FEW AREAS THAT RECEIVE PERSISTENT OR REPEAT HEAVY RAINFALL COULD EXPERIENCE MINOR URBAN FLOODING OF STREETS AND LOW LYING...POORLY DRAINED AREAS...AND ELEVATED LEVELS ON DRAINAGE CANALS...BAYOUS...SMALL STREAMS AND CREEKS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. ACCUMULATION OF PERSISTENT RAINFALL MAY TOTAL 2 TO 4 INCHES THROUGH SUNDAY EVENING IN MANY LOCATIONS WITH LOCALLY HEAVIER AMOUNTS AND FLASH FLOODING POSSIBLE. SEE WATCH TEXT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. ACCUMULATION OF PERSISTENT RAINFALL MAY TOTAL 2 TO 4 INCHES THROUGH SUNDAY EVENING IN MANY LOCATIONS WITH LOCALLY HEAVIER AMOUNTS AND FLASH FLOODING POSSIBLE. SEE WATCH TEXT FOR DETAILS. SHOWERS AND SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND A FEW TORNADOES AND WATERSPOUTS. STRONG SOUTH WINDS DEVELOPING SUNDAY MORNING WILL PROMPT SMALL CRAFT ADVISORIES ACROSS THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE INTO MONDAY AFTER COLD FRONTAL PASSAGE WITH FREQUENT GUSTS 20 KNOTS OR GREATER. TIDES ARE EXPECTED TO INCREASE TO ONE HALF TO ONE FOOT ABOVE NORMAL SUNDAY INTO EARLY MONDAY DUE TO STRONG SOUTH WINDS...PARTICULARLY ALONG SOUTH FACING SHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR THE WEATHER THROUGH THE WEEKEND FOR LOCALIZED FLOOD POTENTIAL DUE TO PERSISTENT RAINS AND ELEVATED TIDES. THERE IS AN INCREASED POTENTIAL FOR LOCAL FLOODING IN AREAS WHERE WATER REMAINS FROM HURRICANE ISAAC.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 12:17 AM CDT | River Flood Warning | LIX | Pike, Walthall | 56 hr |
| Sep 30, 12:17 AM CDT | River Flood Warning | LIX | Pearl River | 67 hr |
| Sep 30, 10:32 AM CDT | Areal Flood Advisory | LIX | Jackson | 118 min |
| Sep 30, 1:51 PM CDT | Tornado Warning | LIX | Wilkinson | 24 min |
| Sep 30, 2:48 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 27 min |
| Sep 30, 3:15 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 30 min |
| Sep 30, 3:26 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 22 min |
| Sep 30, 5:37 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 38 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.